Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 44, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Jul 29, 2004, 7:47 PM CDT for Crockett County, Texas. It was in force for 118 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2004, 7:47 PM CDT (00:47 UTC)
- Expired
- Jul 29, 2004, 9:45 PM CDT
- In force
- 118 min
- Issued by
- NWS San Angelo, TX
- Area
- Counties, with a storm outline in the text
County Crockett County, TX
The radar
The San Angelo radar (KSJT), 124 km from the middle of the area, began a volume at 00:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 0.8 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2983 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 1261 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- -21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KSJT 300048 FFWSJT TXC105-300245- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 747 PM CDT THU JUL 29 2004 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * FLASH FLOOD WARNING FOR... CROCKETT COUNTY IN WEST CENTRAL TEXAS THIS INCLUDES THE CITY OF OZONA * UNTIL 945 PM CDT * AT 747 PM CDT...STATIONARY THUNDERSTORMS WITH HEAVY RAINFALL WERE OCCURRING FROM 20 MILES SOUTHWEST OF OZONA TO 25 MILES SOUTH OF OZONA. RAINFALL AMOUNTS UP TO 3 INCHES HAS FALLEN. ANOTHER 3 INCHES IS POSSIBLE THROUGH 945 PM...AND WILL LIKELY CAUSE FLASH FLOODING. * THE THUNDERSTORMS WITH HEAVY RAINFALL WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHERN CROCKETT COUNTY. MOTORISTS ON HIGHWAY 163 SOUTH OF OZONA...AND STATE ROADS 573 AND 2083 SOUTHWEST OF OZONA...SHOULD LOOK OUT FOR FLOODED LOW WATER CROSSINGS. TURN AROUND DONT DROWN DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW SAFE PASSAGE. REMEMBER...MOST FLASH FLOOD DEATHS OCCUR IN VEHICLES. LAT...LON 3071 10169 3031 10166 3029 10096 3080 10097 $$ 04
1 follow-up statement
000 WGUS74 KSJT 300202 FFSSJT TXC105-300245- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 900 PM CDT THU JUL 29 2004 ...A FLASH FLOOD WARNING REMAINS IN EFFECT FOR CROCKETT COUNTY UNTIL 945 PM CDT... AT 900 PM CDT...RADAR INDICATED THUNDERSTORM ACTIVITY HAD GREATLY DIMINISHED OVER CROCKETT COUNTY...AND ONLY LIGHT SHOWERS REMAINED SOUTH OF INTERSTATE 10. LOOK FOR ADDITIONAL RAINFALL AMOUNTS OF 1/10 INCH THROUGH 945 PM. LOCAL RAINFALL AMOUNTS OF 2 TO 4 INCHES FELL BETWEEN 6 AND 9 PM...25 MILES SOUTHWEST OF OZONA ALONG STATE ROAD 2083...AND 25 MILES SOUTH OF OZONA ALONG HIGHWAY 163. THIS WILL CONTINUE TO PRODUCE FLOODING OF LOW WATER CROSSINGS AND POOR DRAINAGE AREAS. $$ 04
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 29, 12:57 PM CDT, 6 hours 50 minutes earlier.
Area forecast discussion, Jul 29, 12:57 PM CDT, 6 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 1257 PM CDT THU JUL 29 2004 .SHORT TERM...PARTLY TO MOSTLY CLOUDY SKIES ARE THE RULE ACROSS THE AREA THIS AFTERNOON. GOOD RAINS OF THE PAST SEVERAL DAYS ARE ON THE WAY OUT AS MAIN TROUGH AXIS...WHICH HAS BEEN TO THE WEST OF THE AREA IS NOW MOVING EAST AND IS CURRENTLY LOCATED ALMOST DIRECTLY OVER THE AREA THIS AFTERNOON. END RESULT IS RAPIDLY DIMINISHING CHANCES FOR RAIN. SEEMS LIKE THE BEST AREA THIS AFTERNOON AND TONIGHT WILL BE OVER THE FAR SOUTHERN COUNTIES. CLOSE TO THE WEAKENING FRONT WHERE CONVERGENCE WILL BE MAXIMIZED ALONG WITH HELP FROM STRONG HEATING AND WILL GO CHANCE POPS DOWN THERE WHILE GOING SLIGHT CHANCE ELSEWHERE. WILL CONTINUE CHANCE POPS SOUTH TOMORROW... BUT EVEN THESE GO AWAY BY 18Z. THEN UPPER RIDGE LOOKS TO BUILD WITH SOME FURY INTO THE WEEKEND AND INTO NEXT WEEK. WE HAVE SEEN THIS PATTERN TRY TO SET UP BEFORE...ONLY FOR THE RIDGE TO VERIFY FURTHER TO THE WEST THAN ORIGINALLY FORECAST. THANKS TO THE RECENT RAINS AND EVENTUAL GREEN UP THAT IS TOO OCCUR...IT SHOULD TAKE SOME TIME FOR TEMPERATURES TO RESPOND AND SHOULD STAY IN THE LOW TO MIDDLE 90S THROUGH THE SHORT TERM. && .LONG TERM...AS MENTIONED ABOVE SIGNIFICANT STRENGTHEN OF THE RIDGE EXPECTED TO CONTINUE INTO THE EXTENDED AND THIS SHOULD HELP THE AREA TO BEGIN COOKING ONCE THE MOISTURE BEGINS TO EVAPORATE THAT WE HAVE SEEN THE PAST WEEK. IF THE CURRENT RIDGE VERIFIES AND WE HAD NOT HAD ALL THE RAIN THE PAST WEEK...WOULD BE EASILY FORECAST 100S ACROSS MUCH OF THE AREA. FOR NOW WILL PLAN ON KEEPING UPPER 90S THE TOP END WITH 100 DEGREE READING OR TWO POSSIBLE BY NEXT THURSDAY RAIN CHANCES ALMOST ZERO THROUGH THE PERIOD. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 67 91 71 94 / 20 10 0 0 SAN ANGELO 67 92 68 95 / 20 10 0 10 JUNCTION 70 92 70 94 / 40 30 10 10 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 27/BRAZZELL
Hazardous weather outlook, Jul 29, 2:12 PM CDT, 5 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 212 PM CDT THU JUL 29 2004 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140- 154-155-168>170-301900- BROWN TX-CALLAHAN TX-COKE TX-COLEMAN TX-CONCHO TX-CROCKETT TX- FISHER TX-HASKELL TX-IRION TX-JONES TX-KIMBLE TX-MASON TX- MCCULLOCH TX-MENARD TX-NOLAN TX-RUNNELS TX-SAN SABA TX-SCHLEICHER TX- SHACKELFORD TX-STERLING TX-SUTTON TX-TAYLOR TX-THROCKMORTON TX- TOM GREEN TX- 212 PM CDT THU JUL 29 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS. .DAY ONE... EXPECT THUNDERSTORMS ACROSS MAINLY ALONG AND SOUTH OF A MERTZON TO RICHLAND SPRINGS LINE THIS AFTERNOON AND EVENING. THE MAIN THREAT WILL BE FROM HEAVY RAINFALL AND ASSOCIATED FLASH FLOODING. .DAYS TWO THROUGH SEVEN... HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 23/HUBER
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.